Hail, Custer
- When
- July 9, 9:30 AM CST
- Where
- Custer County, 19 mi WNW of Oconto
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.250, -100.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 1:57 AM CST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 AM CDT SAT JUL 9 2005 .DISCUSSION... LARGE SCALE FEATURES THIS MORNING ON U/A ANALYSIS AND SAT PICS INCLUDE LOW SPINNING OFF B.C. COAST WITH ASSOC TROF SWINGING THROUGH PAC NW...LOW SPINNING OVER NEW ENGLAND...WITH RIDGE AMPLIFIED ACROSS SOUTHERN ROCKIES INTO NW HIGH PLAINS. CONVECTION IN THE AREA MAINLY FIRED ALONG HIGHER TERRAIN TO THE WEST BUT HAD DIFFICULTY MAKING IT VERY FAR EAST OF THE FRONT RANGE. HOWEVER THERE WAS ONE STORM WHICH FIRED ON SFC CONVERGENT LINE AND RECEIVED ADDED BOOST FROM S/W WELL ALOFT. SMALLER FEATURES INCLUDE OUTFLOW FROM COLORADO CONVECTION AND BOUNDARY FROM EALIER STORM...FIRING ISOLATED STORMS JUST SOUTH OF CWA...WITH HELP FROM LLVL JET. JET KEEPING THINGS RELATIVELY MIXED ATTM WITH PASSAGE OF FEATURE WITH TEMP RISES FROM IML...TO OGA AND LBF. OTHER MAIN SFC FEATURE INCLUDED SFC TROF ALONG HIGH PLAINS ASSOC WITH MAIN LOW OVER NC MONTANA. COLD FRONT ALSO LOCATED ACROSS NORTHERN ROCKIES. NAM/GFS SHOWING INCONSISTENCIES WITH HANDLING OF THIS FRONT AS IT MOVES ACROSS CWA SUN NITE/MON AS RIDGE IS BROKEN DOWN BY PASSAGE OF WESTERN TROF INTO CAN PRAIRIES. MAIN PCPN CHANCES WILL BE ASSOC WITH THIS FROPA HOWEVER UNTIL THEN PCPN CHANCES SEEM LIMITED TO ISOLATED CONVECTION THAT CAN FIRE ON BOUNDARIES AND BECOME STRONG ENOUGH TO BREAK CAP...WHICH BUFKIT SHOWS FAIRLY WEEK ACROSS SOUTHERN CWA BY LATE AFTERNOON. MAIN FCST PROBLEM WOULD BE WHERE AND WHEN THIS MIGHT HAPPEN. CURRENT BOUNDARY MOVING THROUGH CWA COMBINDED WITH FAIRLY HIGH CAPES WOULD BE ONE POSSIBILITY...SFC TROF MOVING INTO PANHANDLE TOMORROW WOULD BE ANOTHER. HOWEVER WITH CONFIDENCE VERY LOW WILL LEAVE FCST DRY FOR NOW AS DAY SHIFT SHOULD HAVE BETTER FEEL BASED ON SAT/RADAR TRENDS. HAVE ADDED POPS FOR SUNDAY NIGHT INTO MONDAY. HAVE LEANED TOWARD NAM...WHICH WITH SFC FRONT LINED UP WITH UPPER FLOW STAYS NORTH OF CWA SUNDAY...THEN AS CONVECTION FIRES ALONG FRONT WITH UPPER SUPPORT...FRONT IS FORCED SOUTHWARD INTO NORTHERN/CENTRAL PORTIONS OF CWA WHERE IT SHOULD LIGHT UP AGAIN MONDAY AFTERNOON...POSSIBLY LINGERING INTO TUESDAY. CONTINUED INHERITED DRY FCST BEYOND THIS. AS FOR TEMPS WENT WITH BLEND OF ETA 2M TEMPS/MET NUMBERS WHICH SEEMED TO BOOST THE LOWER BIAS FOR TEMPS THAT MET HAD FOR MOST OF CWA YESTERDAY. SUNDAY REMAINS WARM AHEAD OF FRONT...THEN SLIGHT COOL DOWN BEHIND AS EASTERLIES GENERALLY SET UP THROUGH AT LEAST MID WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT JUL 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-091632- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 532 AM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME AS VERY WARM AIR ALOFT INHIBITS THUNDERSTORM FORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS SHERIDAN AND WESTERN CHERRY COUNTY LATE SUNDAY AFTERNOON OR EVENING AS A COLD FRONT APPROACHES THE REGION. NO OTHER THUNDERSTORM ACTIVITY IS EXPECTED. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON OR EVENING ASSOCIATED WITH A WEAK COLD FRONT POSITIONED ACROSS NORTH CENTRAL NEBRASKA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CDC
The North Platte radar (KLNX), 88 km away, was scanning. The volume nearest the first event began at 15:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451946.